Alert archive / California / Tornado Warnings in 2010

Tornado Warning 1, NWS San Francisco Bay Area, CA

January 20, 2010Santa Clara County, Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this tornado warning at Jan 20, 2010, 2:07 PM PST for Santa Clara County, Santa Cruz County, California. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 20, 2010, 2:07 PM PST (22:07 UTC)
Expired
Jan 20, 2010, 2:30 PM PST
In force
23 min
Issued by
NWS San Francisco Bay Area, CA
Area
Storm-based polygon

Counties Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 17 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 2:07 PM PSTHAIL 13 N Corralitos, CA
Jan 20, 2:38 PM PSTHAIL 11 Wsw Morgan Hill, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2010-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2010-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WFUS56 KMTR 202207
TORMTR
CAC085-087-202230-
/O.NEW.KMTR.TO.W.0001.100120T2207Z-100120T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
207 PM PST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A

* TORNADO WARNING FOR...
  SANTA CLARA COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF MORGAN HILL...
  SANTA CRUZ COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 230 PM PST

* AT 202 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO MOVING 
NORTHEAST AT 35 MPH.


THIS STORM MAY PRODUCE QUARTER SIZE HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3734 12167 3721 12145 3694 12177 3703 12198
TIME...MOT...LOC 2206Z 219DEG 31KT 3705 12180

$$

BELL
1 follow-up statement
030 
WWUS56 KMTR 202227
SVSMTR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
227 PM PST WED JAN 20 2010

CAC085-087-202237-
/O.EXP.KMTR.TO.W.0001.000000T0000Z-100120T2230Z/
SANTA CLARA CA-SANTA CRUZ CA-
227 PM PST WED JAN 20 2010

...THE TORNADO WARNING FOR SANTA CRUZ AND SANTA CLARA COUNTIES WILL
EXPIRE AT 230 PM PST...

THE SEVERE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO 
PRODUCE A TORNADO. HOWEVER...HEAVY RAIN...GUSTY WINDS TO 50 
MPH...AND HAIL UP TO HALF AN INCH IN DIAMETER IS STILL POSSIBLE.

LAT...LON 3734 12167 3721 12145 3694 12177 3703 12198
TIME...MOT...LOC 2227Z 219DEG 31KT 3719 12166

$$
BELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this tornado warning went out at Jan 20, 12:16 PM PST, 1 hour 51 minutes earlier.

Area forecast discussion, Jan 20, 12:16 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1216 PM PST WED JAN 20 2010

UPDATED MARINE...

.DISCUSSION...AS OF 9:25 AM PST WEDNESDAY...FOCUS REMAINS ON THE
STRONG COLD FRONT AND THUNDERSTORM ACTIVITY FOR THIS AFTN AND
EVENING.

THIS WILL BE BRIEF WITH THE ACTIVE WEATHER...VERY STRONG COLD FRONT
MOVING ONTO THE COAST AT THIS TIME. WINDS HAVE GUSTED ABOVE 60 MPH
IN PLACES...AND RAINFALL RATES HAVE EXCEEDED .6 INCHES PER HOUR.
SOME OF THE DISCRETE CELLS HAVE LOOKED SEVERE ON RADAR...THEREFORE
THERE HAVE BEEN SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED AS
WELL AS A FLASH FLOOD WARNING FOR PETALUMA. WILL TAKE A LOOK AT THE
WIND ADVISORIES/WARNINGS IN EFFECT THAT EXPIRE AT NOON.

NO UPDATES AT THIS TIME.

&&

.AVIATION...AS OF 9:43 AM WEDNESDAY...THE LATEST SATELLITE IMAGE IS
SHOWING A COLD FRONT PASSING OVER THE CALIFORNIA COAST THIS
MORNING. THIS IS RESULTING IN HEAVY RAIN, STRONG SOUTHERLY WIND AND
REDUCED VISIBILITY AT THE TERMINALS THIS MORNING. IT DOES APPEAR THAT
THE STEADY HEAVY RAIN IS ABOUT TO END. HOWEVER...LIGHT RAIN SHOWERS
AND AN OCCASIONAL THUNDERSTORM WILL BE POSSIBLE FOR THE REMAINDER OF
THE DAY INTO THE OVERNIGHT HOURS.

VICINITY OF KSFO...LOW VFR CIGS WILL PREVAIL TODAY WITH PERIODS OF
REDUCED VISIBILITY TO 4SM OR LESS OCCURRING DURING SHOWER ACTIVITY.
WINDS WILL CONTINUE OUT OF THE SOUTH AT 20 TO 25 KT  WITH GUSTS TO
35KT POSSIBLE THROUGH 2200 UTC. SHRA WILL CONTINUE THIS AFTERNOON
WITH A THUNDERSTORM POSSIBLE THROUGH LATE EVENING.

KSFO BRIDGE APPROACH...SIMILAR AS KSFO.

MRY BAY AREA TERMINALS...LOW VFR TO MVFR CIGS WILL PREVAIL TODAY WITH
PERIODS OF REDUCED VISIBILITY TO 4SM OR LESS OCCURRING DURING SHOWER
ACTIVITY. WINDS WILL CONTINUE OUT OF THE EAST SOUTHEAST AT 20 TO 25
KT WITH GUSTS TO 35KT POSSIBLE THROUGH 2200 UTC. SHRA WILL CONTINUE
THIS AFTERNOON WITH A THUNDERSTORM POSSIBLE THROUGH LATE EVENING.

&&

.MARINE...AS OF 12:15 PM WEDNESDAY...WINDS HAVE REALLY DROPPED OFF
BEHIND THE FRONT. THEREFORE HAVE REMOVED ALL GALE AND STORM FORCE
CONDITIONS.  SMALL CRAFT ADVISORY WILL REMAIN THROUGH TONIGHT.

TIDE INFORMATION FOR THE GOLDEN GATE...
WEDS AFTERNOON   2:18 PM 4.4 FT
THURS MORNING    3:15 AM 5.4 FT
THURS AFTERNOON  3:19 PM 3.9 FT
&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...SCA...ALL WATERS TONIGHT.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: MEHLE/LARRY

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 20, 4:00 AM PST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
400 AM PST WED JAN 20 2010

CAZ006-505-509-529-530-210200-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
400 AM PST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN
FRANCISCO BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY

MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE THIS MORNING WITH
A COLD FRONTAL PASSAGE. THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE
THROUGH THIS AFTERNOON.

LARGE OCEAN SWELL WILL CONTINUE TO IMPACT THE COAST. A HIGH SURF
WARNING IS IN EFFECT UNTIL 4 PM THURSDAY AFTERNOON. A COASTAL
FLOOD WARNING IS IN EFFECT UNTIL 4 PM WEDNESDAY AFTERNOON.

*  HIGH SURF WARNING AND COASTAL FLOOD WATCH...SEE SFOCFWMTR

STRONG WINDS WILL RAMP UP AHEAD OF A STRONG PACIFIC WEATHER SYSTEM.
HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT UNTIL NOON PST
WEDNESDAY. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

*  HIGH WIND WARNING AND WIND ADVISORY....SEE SFONPWMTR WWUS76
   KMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. LARGE
AND POWERFUL WAVES WILL CONTINUE TO IMPACT THE COAST. PERIODS OF
HEAVY RAIN AND STRONG WINDS WILL CONTINUE. A HIGH SURF WARNING
IS IN EFFECT UNTIL 4 PM THURSDAY.

*  HIGH SURF WARNING AND COASTAL FLOOD WATCH...SEE SFOCFWMTR

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-508-511>513-516>518-528-210200-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY HILLS AND THE DIABLO RANGE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
400 AM PST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE SAN FRANCISCO
BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY

MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE THIS MORNING WITH
A COLD FRONTAL PASSAGE. THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE
THROUGH THIS AFTERNOON. STRONG WINDS WILL DEVELOP AHEAD OF AND WITH
THIS STRONG PACIFIC WEATHER SYSTEM. HIGH WIND WARNINGS AND WIND
ADVISORIES ARE IN EFFECT UNTIL NOON PST WEDNESDAY. WIND GUSTS AS HIGH
AS 60 MPH ARE POSSIBLE.

*  HIGH WIND WARNING AND WIND ADVISORY....SEE SFONPWMTR WWUS76
   KMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-510-210200-
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
400 AM PST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY VALLEYS.

.DAY ONE...WEDNESDAY

GUSTY SOUTH WINDS AND MINOR URBAN AND SMALL STREAM FLOODING ARE
POSSIBLE THIS MORNING WITH A COLD FRONTAL PASSAGE. THUNDERSTORMS WITH
SMALL HAIL ARE POSSIBLE THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 20, 11:32 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1132 AM PST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             5 ENE LOS ALTOS         37.39N 122.00W
01/20/2010  M0.25 INCH       SANTA CLARA        CA   TRAINED SPOTTER

            HAIL SIZE APPROXIMATELY 3/16 INCH

0930 AM     HAIL             6 N PICO BLANCO CAMPGRO 36.42N 121.81W
01/20/2010  E0.25 INCH       MONTEREY           CA   PUBLIC

            PEA SIZE HAIL

1020 AM     NON-TSTM WND GST 5 SE DUBLIN             37.67N 121.85W
01/20/2010  E46.00 MPH       ALAMEDA            CA   TRAINED SPOTTER

            HEAVY RAIN AND GUSTS UP TO 40 KNOTS

&&

BTENTING
Special weather statement, Jan 20, 12:38 PM PST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1238 PM PST WED JAN 20 2010

CAZ511>513-202130-
EAST BAY HILLS AND THE DIABLO RANGE CA-SANTA CLARA VALLEY INCLUDING
SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-
1238 PM PST WED JAN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ...PLUS SANTA
CLARA AND ALAMEDA COUNTIES UNTIL 130 PM PST...

AT 1230 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF SAN JOSE...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL IMPACT HIGHWAY 101 BETWEEN SAN JOSE AND MORGAN
HILLS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3729 12142 3704 12204 3715 12216 3750 12167
      3749 12146 3746 12147 3744 12145 3742 12146
      3740 12145 3739 12142 3737 12140 3735 12142
      3731 12140
TIME...MOT...LOC 2037Z 238DEG 23KT 3725 12180

BELL
Special weather statement, Jan 20, 1:17 PM PST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
117 PM PST WED JAN 20 2010

CAZ006-505>509-512-513-202215-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE CA-NORTH
BAY INTERIOR VALLEYS CA-NORTH BAY MOUNTAINS CA-SAN FRANCISCO CA-SAN
FRANCISCO BAY SHORELINE CA-SAN FRANCISCO PENINSULA COAST CA-SANTA
CLARA VALLEY INCLUDING SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-
117 PM PST WED JAN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SANTA CRUZ...SAN MATEO...SANTA
CLARA...SAN FRANCISCO AND MARIN COUNTIES UNTIL 215 PM PST...

AT 112 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING TOWARD THE COAST. THESE STORMS STRETCHED
FROM OFF THE COAST FROM MARIN COUNTY SOUTHWARD TO NORTHERN SANTA
CRUZ COUNTY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3808 12251 3798 12245 3793 12247 3786 12240
      3786 12245 3782 12246 3783 12237 3780 12235
      3761 12235 3755 12220 3718 12200 3706 12224
      3720 12241 3734 12239 3748 12245 3753 12252
      3776 12251 3782 12246 3789 12271 3796 12274
TIME...MOT...LOC 2115Z 225DEG 33KT 3794 12260 3715 12222

BELL
Special weather statement, Jan 20, 1:45 PM PST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
145 PM PST WED JAN 20 2010

CAZ512-529-202215-
NORTHERN MONTEREY BAY CA-SANTA CRUZ MOUNTAINS CA-
145 PM PST WED JAN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SANTA CRUZ COUNTY UNTIL 215 PM
PST...

AT 142 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SANTA CRUZ...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM
INCLUDE...WATSONVILLE...CORRALITOS...CAPITOLA...SOQUEL...APTOS.

LAT...LON 3691 12184 3696 12190 3695 12195 3695 12202
      3704 12195 3699 12173 3689 12177
TIME...MOT...LOC 2144Z 220DEG 34KT 3692 12193

BELL
Local storm report, Jan 20, 1:52 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
152 PM PST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             4 WNW FELTON            37.06N 122.14W
01/20/2010  M0.25 INCH       SANTA CRUZ         CA   TRAINED SPOTTER

            SMALL HAIL...PEA SIZE OR LESS

1235 PM     HAIL             1 ESE SANTA CRUZ        36.97N 122.02W
01/20/2010  E0.25 INCH       SANTA CRUZ         CA   TRAINED SPOTTER

            PEA SIZE HAIL

0100 PM     HAIL             MT. HAMILTON            37.34N 121.64W
01/20/2010  M0.25 INCH       SANTA CLARA        CA   PUBLIC

            LICK OBSERVATORY - PEA SIZE HAIL AND LIGHTNING

0140 PM     HAIL             4 ENE SANTA CRUZ        36.99N 121.97W
01/20/2010  M0.25 INCH       SANTA CRUZ         CA   TRAINED SPOTTER

0145 PM     HAIL             4 ESE BERKELEY          37.86N 122.23W
01/20/2010  E0.25 INCH       ALAMEDA            CA   TRAINED SPOTTER

            LESS THAN PEA SIZE

&&

BTENTING
Special weather statement, Jan 20, 1:54 PM PST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
154 PM PST WED JAN 20 2010

CAZ511>513-529-202300-
EAST BAY HILLS AND THE DIABLO RANGE CA-NORTHERN MONTEREY BAY CA-SANTA
CLARA VALLEY INCLUDING SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-
154 PM PST WED JAN 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SANTA CRUZ AND SANTA CLARA
COUNTIES UNTIL 300 PM PST...

AT 148 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OVER SOUTHEASTERN SANTA CRUZ COUNTY AND
WESTERN SANTA CLARA COUNTY MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MORGAN HILL...MT. HAMILTON
AND SAN MARTIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3689 12179 3705 12207 3746 12164 3748 12147
      3745 12145 3742 12146 3738 12141 3735 12142
      3731 12140 3727 12144 3724 12144 3721 12140
      3717 12139
TIME...MOT...LOC 2153Z 223DEG 29KT 3709 12183

BELL

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:04 PM PSTSpecial Weather StatementMTRAlameda, Contra Costa, Napa, San Benito, San Mateo, Santa Clara and 1 more56 min
Jan 19, 5:06 PM PSTSpecial Weather StatementMTRMonterey, San Benito, Santa Clara, Santa Cruz54 min
Jan 19, 6:24 PM PSTSpecial Marine WarningMTR21 min
Jan 19, 6:55 PM PSTSevere Thunderstorm WarningMTRMonterey18 min
Jan 19, 7:24 PM PSTSpecial Marine WarningMTR36 min
Jan 20, 4:17 AM PSTCoastal Flood WarningMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma8 hr
Jan 20, 5:01 AM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more6 hr
Jan 20, 9:01 AM PSTFlash Flood WarningMTRSonoma119 min
Jan 20, 9:08 AM PSTSevere Thunderstorm WarningMTRSan Mateo22 min
Jan 20, 9:17 AM PSTSpecial Marine WarningMTR28 min
Jan 20, 9:29 AM PSTSevere Thunderstorm WarningMTRMonterey22 min
Jan 20, 11:06 AM PSTFlash Flood WarningMTRSonoma3 hr
Jan 20, 11:46 AM PSTSmall Craft AdvisoryMTR64 hr
Jan 20, 12:38 PM PSTSpecial Weather StatementMTRSanta Clara52 min
Jan 20, 1:45 PM PSTSpecial Weather StatementMTRSanta Cruz30 min
Jan 20, 1:54 PM PSTSpecial Weather StatementMTRSanta Clara66 min
Jan 20, 2:16 PM PSTSpecial Weather StatementMTRSanta Clara, Santa Cruz59 min
Jan 20, 2:21 PM PSTSevere Thunderstorm WarningMTRMonterey24 min
Jan 20, 2:42 PM PSTSevere Thunderstorm WarningMTRMonterey33 min
Jan 20, 3:05 PM PSTSpecial Weather StatementMTRMonterey25 min

Nearby

Tornado Warnings in California, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.